MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 6IN AML SM STATURE 12.0MM; AML IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US 6IN AML SM STATURE 12.0MM; AML IMPLANT : HIP FEMORAL STEM
Model Number 1554-01-121
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Nerve Damage (1979); Limb Fracture (4518); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Ppf and sticker sheets received.Ppf alleges constrained liner, loosening cup, fracture and infection after first revision.Liner, head and cup are competitor products that was using during 1st revision.Doi: (b)(6) 2009 (stem, hole eliminator), dor: (b)(6) 2018 right hip 2nd revision.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the material, manufacturing, inspection or sterile processing that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.The concomitant products were identified to be competitor products used in conjunction with the previously reported adverse event.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information stated that the patient was revised due to periprosthetic joint infection status post-explantation antibiotic cement spacer placement.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, h6 health effect - clinical code.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received.On (b)(6) 2018, the patient underwent an explantation of right total hip arthroplasty, insertion of antibiotic spacer, irrigation and debridement, elevation of previous flap to address periprosthetic joint infection, previous metal on metal reaction with complete loss of abductors, right hip preoperative femoral and sciatic nerve palsy irrigation and debridement hip right, explant with antibiotic spacer placement, flap closure.It should be noted that depuy femoral stem was revised during this procedure along with the competitor products.During the procedure, it was noted that there was an inadvertent fracture of the tip of the greater trochanter because of avascular bone.Lab specimen from surgery included: femoral and acetabular components consisting of a modular metallic femoral stem with a collar, a tripolar oxidized zirconium and metallic coated polyethylene femoral head, with polyethylene acetabular liner with a metallic ring, and a metallic acetabular cup, and one metallic screw.Inscription on inner femoral head is 71342200, acetabular cup 5090256e and femoral stem d155401c.Ct scan of right hip notes findings of periprosthetic infection in the settling of right total hip arthroplasty with a large joint effusion decompressing into the adjacent soft tissues.A focal fluid collection is present just lateral to the gluteal musculature and then additionally fluid and gas extends further inferiorly just deep to the fascia lata extending inferiorly to withing 3.5 cm of the inferior tip of the femoral stem.Post operative radiograph are reported to show cerclage cables at the proximal right tibial shaft and multiple opaque beads overlying the right hip.Competitor products were implanted during this procedure.

Brand Name
6IN AML SM STATURE 12.0MM
Common Device Name
AML IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12316412
Report Number1818910-2021-17772
Device Sequence Number3209936
Product Code LPH
UDI-Device Identifier10603295058236
UDI-Public10603295058236
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K061833
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1554-01-121
Device Catalogue Number155401121
Device Lot NumberCW3DH1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer09/01/2021
09/03/2021
01/04/2023
08/24/2023
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date09/02/2021
09/06/2021
01/13/2023
09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/04/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMPETITOR ACETABULAR CUP; SMITH AND NEPHEW FEMORAL HEAD; STRYKER LINER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale